Winter Weather, Flagler
- When
- January 3, 12:00 PM EST to 1:00 PM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Snow flurries across Flagler County.
Strong area of surface high pressure moved eastward from a position in western Tennessee with a strong north-northeast flow over the local coastal waters. In response a marine stratocumulus deck drifted over the Flagler County and southern St.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Strong area of surface high pressure moved eastward from a position in western Tennessee with a strong north-northeast flow over the local coastal waters. In response a marine stratocumulus deck drifted over the Flagler County and southern St. Johns County areas. With the increase in low level moisture and cold 850 mb temperatures isolated flurries occurred mainly over southern St Johns and Flagler Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 3, 9:55 AM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 AM EST THU JAN 3 2008
.SHORT TERM...WILL REFRESH PRODUCTS SHORTLY TO REMOVE HEADLINES
WHICH EXPIRE AT 10 AM. A FEW REPORTS OF FLURRIES BEING RECEIVED
FROM SE FLAGLER COUNTY...WITH MORE REPORTS TO THE S OF THE AREA.
WILL CONTINUE TO HANDLE WITH NOWCASTS AS NO ACCUMULATION WILL
OCCUR.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE. SOME CIGS ABOVE 3K FT
WILL OCCUR ALONG THE ATLC COAST GENERALLY S OF KCRG.
&&
.MARINE...WINDS OFFSHORE HAVE MOSTLY DROPPED BELOW GALE FORCE. WILL
CONTINUE TO MENTION OCCASIONAL GUSTS TO GALE FORCE THRU THE REST OF
THE DAY.
&&
.FIRE WEATHER...RED FLAG CONDITIONS STILL ANTICIPATED FOR MOST
INLAND AREAS TODAY...SO NO CHANGES EXPECTED TO FCST.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WATCH FROM THIS EVENING THROUGH FRI MORNING FOR
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
UNION.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM THIS
EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
FREEZE WATCH FROM LATE TONIGHT THRU FRI MORNING FOR CLAY-
DUVAL-MARION-NASSAU-PUTNAM.
GA...RED FLAG WARNING FROM NOON TO 5 PM THIS AFTN FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
HARD FREEZE WATCH FROM THIS EVENING THROUGH FRI MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM FRI FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE
SMALL CRAFT ADVISORY UNTIL 4 PM SAT FOR FERNANDINA BEACH TO
FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 10 AM FRI FOR ALTAMAHA SOUND
GA TO FLAGLER BEACH FL OUT 20 NM.
&&
CARROLLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1045 AM EST THU JAN 3 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041045- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1045 AM EST THU JAN 3 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...HARD FREEZE WATCH TONIGHT FOR INLAND SOUTHEAST GEORGIA AND PORTIONS OF INTERIOR NORTHEAST FLORIDA... ...FREEZE WATCH TONIGHT FOR REMAINDER OF NORTHEAST FLORIDA GENERALLY WEST OF INTERSTATE 95... SUB-FREEZING TEMPERATURES ARE EXPECTED ONCE AGAIN TONIGHT ACROSS MOST INLAND AREAS...WITH A HARD FREEZE ACROSS INLAND SOUTHEAST GEORGIA AND INTERIOR NORTHEAST FLORIDA. AREAS OF FROST ARE ALSO POSSIBLE. PLEASE REFER TO THE LATEST NON-PRECIPITATION PRODUCT ISSUED FROM JACKSONVILLE FOR DETAILS ON THE FREEZING TEMPERATURES FOR THE LOCAL AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER A COLD START FRIDAY MORNING WITH FREEZE AND HARD FREEZE WARNINGS IN EFFECT...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. HURLBUT/CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
929 AM EST THU JAN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM SNOW BUNNELL 29.47N 81.26W
01/03/2008 E0.0 INCH FLAGLER FL EMERGENCY MNGR
SNOW FLURRIES WERE OBSERVED IN BUNNELL.
&&
ECZThe national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
Snow flurries across Flagler County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73571.